MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ENDOMAT SELECT

KARL STORZ SE & CO. KG ENDOMAT SELECT
Model Number UP210
Medical Device Problem Codes Infusion or Flow Problem (2964); Lack of Effect (4065)
Health Effect - Clinical Codes Unspecified Vascular Problem (4441); Unspecified Heart Problem (4454)
Date of Event 12/19/2023
Type of Reportable Event Death
Event or Problem Description
When the surgeon connected the tubing set 030647-10 to endomat select up210 and started using them, air got mixed in and the field of view became poor.At this time, water was being supplied, but suction was not sufficient.About 20 minutes after the start of the surgery, the patient's heart rate and blood pressure decreased and suddenly changed.An echocardiogram confirmed that air was entering the right atrium.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.Internal karl storz reference number: (b)(4).
 
Additional Manufacturer Narrative
This supplemental report was created to provide the missing information from the last submitted report.The affected device has been requested for investigation by the manufacturer.Device was not returned for investigation.Result of investigation: according to the evaluation results (dated 2024-02-21) the devices and the tubing kit were not made available to karl storz for investigation.Based on the log files sent in, no malfunctions with the devices could be detected.During this procedure, high pressures were detected several times at which the device issued visual and acoustic warnings.As the products were not made available to karl storz, only the log files can be used for analysis.No device error can be detected here.The pressure was far too high for a long time.Therefore, the most probable root cause is a user error.No corrective actions necessary as there is no critical and/or systematic deviation found during investigation the current issue did not trigger the capa.The customer's attention was drawn to pages 47/48 and 55 of the ifu (mqs390_en_v1.0_03-2021_ifu_ce-mdr) to pay attention of venting the tubing system and alarm signals.It was no product related malfunction.Internal karl storz reference number: (b)(4).

Brand Name
ENDOMAT SELECT
Common Device Name
ENDOMAT SELECT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anya fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key18455689
Report Number9610617-2024-00002
Device Sequence Number7117162
Product Code HIG
UDI-Device Identifier04048551376041
UDI-Public4048551376041
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUP210
Device Catalogue NumberUP210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer12/21/2023
04/08/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date02/26/2024
04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
030647-10 TUBING SET, SUCTION.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown